MAUDE Adverse Event Report: SURGICAL SPECIALTIES SHARPOINT; T8 2-0 VIO BR PGA 36"/90CM

SURGICAL SPECIALTIES SHARPOINT; T8 2-0 VIO BR PGA 36"/90CM
Model Number G354N
Health Effect - Clinical Codes Bacterial Infection (1735); Impaired Healing (2378)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records for the reported finished good lot and raw material components identified no quality issues during the incoming, manufacturing, in-process, or final inspection processes.No additional complaints have been reported for this lot.No samples or photographs of the incision/surgical site were provided for review or testing.If sterile samples from this lot or photographs become available at a later time, the devices and/or photos will be reviewed and/or tested and the results will be included in the file.A revised response will be submitted at that time.Pga suture material can change color, become brittle; break easily if exposed more than the recommended time for this type of material.Surgical specialties documents the exposure time throughout the inspection and manufacturing processes to prevent over-exposure prior to packaging the devices.The exposure time for the reported lot was reviewed and met all current criteria.Adverse events including wound dehiscence and reactions are common risks/complications of any surgical procedure.There are many causes that can result in the wound opening, sutures failing or reaction, infection, abscess/leakage during or post-operative a procedure: ¿ the patient¿s health status, poor skin quality, thin skin; the risk is higher with a patient with a weak immune system, malnutrition, or chronic medical condition.¿ the surgical procedure ¿ the risk increases with poor surgical techniques such as improper suturing, overtightened sutures or inappropriate type of suture used for a particular procedure.¿ other factors - the risk is greater with smoking, obesity, premature post-surgery exercise and heavy lifting.The warning section in the ifu states, ¿this an absorbable material, the use of supplemental non absorbable sutures should be considered by the surgeon in the closure of sites which may undergo expansion, stretching or distention or which may require additional support¿.This is a single-use device.Pga sutures lose 25% tensile strength after 2 weeks, 50% after 3 weeks and 75 % after 4 weeks of implantation and are completely absorbed in 60-90 days.Retains 50% knot tensile strength up to 21 days.Absorption takes place with loss of mass of the suture.The ¿precautions¿ section in the ifu for the device states: ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.The surgeon should avoid unnecessary tension, to reduce the occurrence of surface fraying and weakening of the strand.To avoid damaging needle points and swage areas, grasp the needle in an area one third (1/3) to one-half (1/2) of the distance from the swaged end to the point.¿ without receiving sterile samples from the reported lot to review/test, receiving photos of the suture/incision(s) post-operative, or receiving detailed information regarding the pre-operative preparation of the device, procedure(s) performed, placement of the suture in the tissue, patient¿s health history, post-operative activities, receiving details regarding number of days post-operative the event occurred, quality of the tissue where material was placed, events that may have occurred that attributed to the adverse event or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
Suture broken when wound was healing.On (b)(6), 2023, the nurse found that the patient''s wound sutures were broken, resulting in poor wound healing, so she explained to the patient that she was considering the quality of the product that caused the sutures to break and reported it as an adverse event.A small amount of yeast growth bacteria present.Combined medical treatment post-operative due to poor wound healing of the lateral incision.Patient health improving.

Brand Name
SHARPOINT
Common Device Name
T8 2-0 VIO BR PGA 36"/90CM
Manufacturer (Section D)
SURGICAL SPECIALTIES
corredor tijuana rosarito 2000
#24702 b, ejido franciso villa
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
1100 berkshire blvd.
ste 308
reading PA 19608
Manufacturer Contact
kelly knappenberger
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana baja california 22235
MX   22235
MDR Report Key16403981
Report Number3010692967-2023-00007
Device Sequence Number20260924
Product Code GAM
UDI-Device Identifier10848782014535
UDI-Public(01)10848782014535(17)260613(10)AAHZ830
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2023
Report Date (Section F) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2026
Device Model NumberG354N
Device Catalogue NumberG354N
Device Lot NumberAAHZ830
Distributor Facility Aware Date01/18/2023
Device Age20 MO
Date Report to Manufacturer02/10/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Initial Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale